2007 alert about propofol side effects in some patients

  • 0 Replies
  • 261 Views

0 Members and 1 Guest are viewing this topic.

Offline iamhere4mj

  • *
  • Hoaxer
  • Posts: 479
Not sure if this information is available on here or not.

I found this article from 2007 raising an alert within the medical field of patients who have experienced chills, fever, and body aches shortly after receiving propofol.

http://www.fda.gov/Drugs/DrugSafety/PostmarketDrugSafetyInformationforPatientsandProviders/ucm109357.htm

Propofol (marketed as Diprivan and as generic products) Information

FDA ALERT [6/15/2007] - FDA is issuing this alert to inform healthcare professionals about several clusters of patients who have experienced chills, fever, and body aches shortly after receiving propofol for sedation or general anesthesia. FDA has tested multiple units of propofol vials and lots used in patients who have experienced these symptoms and to date, these tests have not identified any vials contaminated with bacteria or endotoxins.

FDA recommends that healthcare professionals who administer propofol for sedation or general anesthesia carefully follow the recommendations for handling and use found in the current product labeling1.

In addition, please report to the MedWatch program patients who have received propofol for sedation or general anesthesia and subsequently experienced fever, chills, and body aches or other symptoms of an acute febrile reaction (see MedWatch reporting information at the bottom of this page). Patients who develop these symptoms shortly after receiving propofol should be evaluated for bacterial sepsis.

The FDA is working closely with the Centers for Disease Control and Prevention (CDCP) to investigate possible reasons for the patients’ illnesses following propofol administration. The FDA will provide more information as it becomes available.

This information reflects FDA’s current analysis of available data concerning this drug. Posting this information does not mean that FDA has concluded there is a causal relationship between the drug product and the emerging drug safety issue. Nor does it mean that FDA is advising practitioners to discontinue prescribing the product. FDA is considering, but has not reached a conclusion about, whether this information warrants any regulatory action. FDA intends to provide updated information when it becomes available.


Sounds like the symptoms that Michael had.

Was this knowledge contributed by Murray (or possibly Michael) to make it look like there was something wrong with Michael?


Love you Michael!